Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 27, 2020, 11:24 AM CDT for 11 counties in Texas. It was in force for 96 min.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2020, 11:24 AM CDT (16:24 UTC)
- Expired
- Mar 27, 2020, 1:00 PM CDT
- In force
- 96 min
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -965 J/kg
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
648 WWUS74 KCRP 271624 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1124 AM CDT Fri Mar 27 2020 TXZ231>234-241>247-342>347-442-443-447-271800- /O.NEW.KCRP.WI.Y.0005.200327T1624Z-200327T1800Z/ Live Oak-Bee-Goliad-Victoria-Jim Wells-Inland Kleberg- Inland Nueces-Inland San Patricio-Coastal Aransas-Inland Refugio- Inland Calhoun-Coastal Kleberg-Coastal Nueces- Coastal San Patricio-Aransas Islands-Coastal Refugio- Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands- Including the cities of George West, Three Rivers, Beeville, Goliad, Victoria, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1124 AM CDT Fri Mar 27 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph. * WHERE...Portions of South Texas. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ JCP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 27, 6:29 AM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 27, 6:29 AM CDT, 4 hours 55 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
629 AM CDT Fri Mar 27 2020
.DISCUSSION...See Aviation section for 12Z TAFs.
&&
.AVIATION...Stratus was prevalent across most of the coastal
plains early this morning but latest satellite imagery shows
some breaks occurring in this cloud deck. Expect MVFR ceilings
will remain prevalent across most of the coastal plains until
15-16Z, while MVFR ceilings will be intermittent over portions
of the Brush Country until 15Z. Low level jet near 40 knots
on current sounding and will keep mention of low level wind
shear until 15Z for CRP/ALI. VFR conditions will be prevalent
after 15Z for the Brush Country and 16-17Z over the coastal
plains. Gusty winds will occur over the coastal plains after 16Z
and continue until early this evening with the stronger gusts in
the Coastal Bend. Southerly low level flow is not expected to be
as strong Friday night but expect low stratus and MVFR ceilings
will move back into the coastal region around 04Z Saturday.
Fog/MVFR vsbys will occur over the inland coastal plains by 07Z
Saturday with MVFR ceilings prevalent over the coastal plains.
Stratus/MVFR ceilings will move into the western Brush Country
from 09-10Z Saturday. Isolated showers could develop over the
inland coastal plains after 08Z.
&&
.PREV DISCUSSION... /Issued 419 AM CDT Fri Mar 27 2020/
SHORT TERM (Today through Saturday)...
Latest KCRP VAD wind profile shows southerly winds at 50 knots at
2 kft early this morning. This low level jet has pushed stratus
into most of the area except for the western Brush Country. After
period of morning clouds over the coastal plains, expect another
very warm day across south Texas with breezy to windy conditions
mainly over the coastal plains. The low level jet will translate
to the east by this afternoon as as a trough of low pressure
moves into the western Brush Country. Still went near or slightly
above MAV guidance for wind speeds over the coastal plains with
windy conditions occurring over the Coastal Bend from late this
morning through most of the afternoon.
The mid to upper level trough will move through the Four Corners
region today with a low forming over the central high plains
tonight. The low will continue to move northeast through the
central plains into Iowa Saturday. This will send a weak frontal
boundary into the region on Saturday. Forecast soundings show the
mid level inversion will remain strong over the region as the
front pushes into the area. Even though models show a good amount
of moisture in place ahead of the front Saturday morning with
precipitable water values from 1.5 to 1.8 inches, better lift
associated with the upper trough will be north of the area and
expect the convective inhibition will be hard to overcome. Expect
isolated to scattered showers to affect the coastal plains with
the front mainly Saturday morning into early afternoon with only a
slight chance of thunderstorms over the Victoria Crossroads.
Drier air will arrive by the afternoon behind the front with rain
chances quickly diminishing. Highs will be a little cooler on
Saturday especially over the Brush Country compared to today.
LONG TERM (Saturday Night through Thursday)...
Mostly dry and slightly cooler conditions can be expected at the
beginning of the extended period Saturday night through Sunday as a
surface high pressure builds over the area in the wake of the
frontal passage. These conditions will be short lived though, as the
boundary is expected to retreat northward as a warm front late
Sunday night and onshore flow resumes. Temperatures on Sunday night
will be running about 5-10 degrees warmer than those on Saturday
night. The return flow will bring back moisture and rain chances
into the forecast for early next week, as PWATs climb to around 1.7"-
1.9" by Monday, which is well above the normal for this time of
year. Showers and a few thunderstorms will be possible mainly across
the northern half of the CWA on Monday as convergence increases
along the retreating boundary. However, coverage will remain fairly
limited due to decent capping in place.
Rain chances will follow into Monday night as yet another mid to
upper level closed low transitions into the Southern Plains pushing
a weak cold front through the region. Isolated showers and a few
thunderstorms will be possible ahead and along the boundary Monday
night, before rain chances quickly taper off on Tuesday. A weak to
moderate offshore flow, near to above normal temperatures and drier
conditions can be expected Tuesday through Wednesday in response to
the frontal passage. Dry conditions will then persist through late
in the week.
MARINE...
A moderate onshore flow/SCEC conditions will continue over most
of the coastal waters today with moderate to strong winds/SCA
conditions over the near shore waters and bays south of Port
Aransas. The onshore flow will become weak to moderate tonight and
Saturday morning ahead of a weak cold front. Isolated showers and
a few thunderstorms will be possible as the front moves across
the waters Saturday afternoon with a weak to moderate offshore
flow expected along the coast.
Offshore flow will strengthen to more moderate levels Saturday night
into Sunday, with brief periods of SCEC conditions possible over the
offshore waters. A weak to moderate onshore flow returns Sunday
night into Monday as the front retreats northward, which will
increase the chances for isolated showers. A secondary front is
expected to push through the waters late Monday night into Tuesday,
with a weak to moderate offshore flow developing on its wake.
Onshore flow resumes Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 89 72 85 62 80 / 0 20 30 0 10
Victoria 89 71 81 55 82 / 0 20 40 0 10
Laredo 99 72 87 60 83 / 0 10 0 0 10
Alice 96 71 88 59 83 / 0 20 20 0 10
Rockport 87 72 82 65 79 / 0 20 30 0 10
Cotulla 95 70 87 54 85 / 0 10 10 0 10
Kingsville 94 72 89 62 81 / 0 10 20 0 20
Navy Corpus 85 72 82 66 77 / 0 10 30 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 PM CDT this evening For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Coastal waters from Baffin Bay to Port Aransas
out 20 NM.
&&
TMT/89...AVIATIONHazardous weather outlook, Mar 27, 4:44 AM CDT, 6 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 444 AM CDT Fri Mar 27 2020 TXZ229>234-239>247-342>347-442-443-447-281100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 444 AM CDT Fri Mar 27 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible over the Victoria Crossroads Saturday morning and across the region Sunday night through Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-281100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 444 AM CDT Fri Mar 27 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the bays and near shore waters south of Port Aransas today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated thunderstorms will be possible Saturday mainly north of Rockport and again Monday through Monday night across the coastal waters. TMT/ANM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:37 PM CDT | Fire Weather Watch | CRP | Webb | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.